Vol. 16, No. 5, 2022

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18, 1 issue

Volume 17, 12 issues

Volume 16, 10 issues

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
The mean values of cubic $L$-functions over function fields

Chantal David, Alexandra Florea and Matilde Lalín

Vol. 16 (2022), No. 5, 1259–1326

We obtain an asymptotic formula for the mean value of L-functions associated to cubic characters over 𝔽q[T]. We solve this problem in the non-Kummer setting when q 2(mod3) and in the Kummer setting when q 1(mod3). In the Kummer setting, the mean value over the complete family of cubic characters was never addressed in the literature (over number fields or function fields). The proofs rely on obtaining precise asymptotics for averages of cubic Gauss sums over function fields, which can be studied using the pioneer work of Kubota. In the non-Kummer setting, we display some explicit (and unexpected) cancellation between the main term and the dual term coming from the approximate functional equation of the L-functions. Exhibiting the cancellation involves evaluating sums of residues of a variant of the generating series of cubic Gauss sums.

PDF Access Denied

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

moments over function fields, cubic twists, nonvanishing
Mathematical Subject Classification
Primary: 11M06, 11M38, 11R16
Secondary: 11R58
Received: 19 May 2021
Accepted: 26 July 2021
Published: 16 August 2022
Chantal David
Department of Mathematics and Statistics
Concordia University
Montreal, QC
Alexandra Florea
Department of Mathematics
University of California
Irvine, CA
United States
Matilde Lalín
Département de mathématiques et de statistique
Université de Montréal
Montreal, QC